Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 15, 2021, 3:01 PM CDT for Saline County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 15, 2021, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 50
County Saline County, KS
The radar
The Wichita radar (KICT), 118 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WWUS83 KICT 152001
SPSICT
Special Weather Statement
National Weather Service Wichita KS
301 PM CDT Sun Aug 15 2021
KSZ048-049-051-152030-
Ellsworth KS-McPherson KS-Saline KS-
301 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, southeastern Ellsworth and Saline Counties through 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salina and a second storm 5 miles south of Brookville, these
storms are nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salina, Lindsborg, Marquette, Assaria, Brookville, Smolan, Falun,
Bridgeport, Kanopolis Lake, Salina Airport, Kanopolis State Park and
Kipp.
This includes the following highways...
Interstate 135 between Mile Markers 77 and 95.
Interstate 70 between Mile Markers 240 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9743 3841 9786 3851 9793 3852 9792
3852 9794 3875 9809 3896 9770 3896 9761
TIME...MOT...LOC 2000Z 198DEG 5KT 3880 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
BUTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:01 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 15, 1:01 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Wichita KS 101 PM CDT Sun Aug 15 2021 .SHORT TERM...(Today through Tuesday night) Issued at 305 AM CDT Sun Aug 15 2021 A weak high pressure center in the Upper midwest is keeping weak ridging in the region. This is keeping the surface focus to minimum and is expected to linger through today and into Monday morning. As such, kept POPs on the low side to compensate. At this point, it appears the main focus will be in Southwest Nebraska with any storms developing propagating to the south and east. As such, it appears the best chance for thunderstorm activity will be along the I-70 corridor provided thunderstorms hold together long enough to arrive late this afternoon and tonight. Monday and into Tuesday, mid and upper level flow will shift to the west and northwest. This change will coincide with an increase in moisture transport over the parts of Western Kansas and into Southern Nebraska. This will create increased instability and raise the potential for severe weather over western portions of the CWA. Focus continues to be a problem for our CWA which indicates any thunderstorm activity that does develop will likely be restricted to the north and west of the region. This thunderstorm activity will need to advect into the region to provide the CWA with any significant chances for thunderstorm activity. This thunderstorm potential does look to increase for Wednesday as moisture transport appears to continue to increase with an open Gulf of Mexico. The trigger at this point does look to encroach on the CWA and will likely be elevated. Severe weather potential also looks better with marginal severe hail and high wind potential. Confidence remains low with this solution due to the inconsistency of the model ensemble families but most of the models are starting to point in this direction. Metzger .LONG TERM...(Wednesday through Saturday) Issued at 305 AM CDT Sun Aug 15 2021 The extended range remains fluid but confidence is growing on the potential for a strong frontal system coming through toward the end of week. The ECMWF/GFS/Canadian ensemble families are all indicating a strong long wave shift in the pattern to allow a rather potent frontal system to come through the CWA. Timing is the aspect of disagreement between the three ensemble families. The GFS families bring the main front into the region by Thursday while the ECMWF and Canadian families are much slower and focus more on Friday night and into Saturday. Another point of disagreement is the GFS appears to shift the main threat of the system from a quick hit to a potential persistent rain event by stalling the front over the CWA. The Canadian also hints at this but to a lesser extent. As such confidence in the extended range POPs is very low and will have to wait until newer runs of the models come in before it improves. Temperature wise, confidence remain rather good keeping the temperatures near or just a little below normal for this time of year. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1217 PM CDT Sun Aug 15 2021 VFR conditions expected through most of the TAF period with light southeast winds. However, there is a chance of a few storms along and mainly west of I-135 this afternoon. Additional storms may move into the area from the northwest tonight. However, there is a lot of uncertainty in timing and coverage of any storms thus left specific mention out of TAFs for now. Areas that see storms tonight could result in MVFR cigs or lower by tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 69 89 68 / 10 10 20 20 Hutchinson 89 67 88 66 / 10 20 30 20 Newton 87 66 87 67 / 10 10 30 20 ElDorado 87 66 87 68 / 10 0 10 20 Winfield-KWLD 89 67 89 68 / 10 0 10 20 Russell 90 68 88 65 / 60 30 30 20 Great Bend 87 67 84 64 / 60 30 30 20 Salina 90 68 88 67 / 10 30 30 20 McPherson 87 67 85 66 / 10 20 30 20 Coffeyville 88 66 89 68 / 10 0 10 10 Chanute 87 64 87 68 / 10 0 10 10 Iola 86 64 87 66 / 10 0 10 10 Parsons-KPPF 88 65 88 67 / 10 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...KMB
Hazardous weather outlook, Aug 15, 4:15 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 415 AM CDT Sun Aug 15 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 415 AM CDT Sun Aug 15 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight An isolated strong thunderstorm is possible this morning in Russell and Barton counties. Very heavy rain with localized flooding in low lying areas is possible this morning. Severe weather is not expected. Thunderstorms will again be possible this evening along the I-70 corridor tonight. A few strong storms are possible and an isolated severe storm can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic chances for storms are forecast Monday through Friday. Storms not expected to be severe at this time. Stay tuned for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 15, 2:11 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
211 PM CDT Sun Aug 15 2021
KSZ048>051-151945-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
211 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, northeastern Rice, southeastern Ellsworth and southwestern
Saline Counties through 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Marquette, or 13 miles southeast of Kanopolis.
This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marquette, Kanopolis Lake and Kanopolis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9790 3852 9767 3840 9792 3866 9813
TIME...MOT...LOC 1911Z 331DEG 2KT 3863 9794
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BUTLERSpecial weather statement, Aug 15, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
301 PM CDT Sun Aug 15 2021
KSZ048-049-051-152030-
Ellsworth KS-McPherson KS-Saline KS-
301 PM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, southeastern Ellsworth and Saline Counties through 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salina and a second storm 5 miles south of Brookville, these
storms are nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salina, Lindsborg, Marquette, Assaria, Brookville, Smolan, Falun,
Bridgeport, Kanopolis Lake, Salina Airport, Kanopolis State Park and
Kipp.
This includes the following highways...
Interstate 135 between Mile Markers 77 and 95.
Interstate 70 between Mile Markers 240 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9743 3841 9786 3851 9793 3852 9792
3852 9794 3875 9809 3896 9770 3896 9761
TIME...MOT...LOC 2000Z 198DEG 5KT 3880 9766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:11 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Aug 15, 3:30 PM CDT | Special Weather Statement | ICT | Saline | 45 min |
| Aug 15, 4:14 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
| Aug 15, 4:29 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 6 hr |
| Aug 15, 5:00 PM CDT | Special Weather Statement | ICT | Lincoln | 45 min |
| Aug 15, 5:19 PM CDT | Special Weather Statement | ICT | Ellsworth | 41 min |
| Aug 15, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 58 min |
| Aug 15, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 60 min |
| Aug 15, 6:26 PM CDT | Special Weather Statement | ICT | Barton | 49 min |
| Aug 15, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 37 min |
| Aug 15, 6:48 PM CDT | Special Weather Statement | ICT | Rice | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.